Shop with us!!! We sell the most advanced skin care anti-aging cosmetics on the market: cellex-c, phytomer, sothys, dermalogica, md formulations, decleor, valmont, kinerase, yonka, jane iredale, thalgo, yon-ka, ahava, bioelements, jan marini, peter thomas roth, murad, ddf, orlane, glominerals, StriVectin SD.
 
 back to skin care discussion board front page with forums indexEDS Skin Care Forums Search the ForumSearch Most popular all-time Forum TopicsHot! Library
 Guidelines  FAQ  Register
Free gifts for Forum MembersForum Gifts Free Gifts offers at Essential Day SpaFree Gifts Offers  Log in



Upper lip pigmentation help - Currently using Obagi Nu Derm
EDS Skin Care Forums Forum Index » Skin Care and Makeup Forum
Reply to topic
Author Message
aartipat
New Member

View user's profileSend private message
Joined: 13 Sep 2013
Posts: 7
Sat Sep 14, 2013 2:50 am      Reply with quote
Hi

Really need some help. I'm 22, asian-indian, with post acne marks (not really scars) and a lot of discolouration in my skin tone. My main concern at the moment is the shadow on my upper lip. I know this began as a result of waxing and not using sun protection - what a massive regret!

My dermatologist put me on Obagi Nu Derm. I'm just finishing week 6 at the moment and I'm past all the flakiness/redness and sore skin. This is my routine:

Morning:
Foaming Gel
Toner with Vitamin C serum (5 drops)
Clear 1/2 gram
Exfoderm Forte
Spf 35 (I used 50 when I went on holiday)

Evening:
Foaming Gel
Toner
Clear 1/2 Gram
Blender with Tretinoin 0.5%

I know Obagi is a long process and I should wait, but I feel the upper lip pigmentation is getting slightly worse. However, this could have been from my holiday? I stayed out of the sun as much as possible, but one day was particularly bad - cycling all day in 32 degrees. I'm getting worried that this pigmentation could be a permanent??

I have a picture but I'm unable to link it as I'm a new member. The shadow is very noticeable though.

I just wanted to get some advice on here before I see my dermatologist on Monday. She said this would be a 6 week plan, but I guess I need to be on it longer? I just hate this because it instantly makes me look unfeminine/manly and I can't cover it up Sad

Is there any way that Obagi may be making it worse or should I just stick to it for another 4+ weeks? Is there anything else I can do to help the process? Or is there something wrong with my application of Obagi? Any help would be appreciated!!
bethany
VIP Member
20% products discount
free skin care

View user's profileSend private message
Joined: 08 Apr 2008
Posts: 8031
Sat Sep 14, 2013 10:54 pm      Reply with quote
Hi there...I would definitely keep using it, and make sure to stay out of the sun.

Here are some improvement pics...below each on it shares how long they were on the NuDerm program.

http://www.prplastic.com/pictures.htm

And while it may not be the most attractive, you might want to consider a product like Dr. Serene's sun visor. She designed this to her specifications for the best protection.

http://drserene.com/visor.php

_________________
No longer answering PM's due to numerous weird messages.
aartipat
New Member

View user's profileSend private message
Joined: 13 Sep 2013
Posts: 7
Mon Sep 16, 2013 8:32 am      Reply with quote
Oh ok thanks.

I'll keep to it another month and see the progress. My dermatologist app. is now next week anyway so I'll see what my skin looks like under her skin photo analysis. 20 weeks seems daunting but this is definitely my priority right now so I'll do my best to keep to the regime.

I didn't mention I was using Tretenoin + Glycolic Acid + Hydroquinone for 6 weeks before Obagi (on varying days).

Is there any way that the Obagi/Hydroquinone product is making it worse? Is there a risk of these shadows being permenant? I've never seen it this bad before and I'm really struggling to deal with it. I can't even cover it up with makeup.
Nonie aka AD
Preferred Member
15% products discount
free skin care

View user's profileSend private message
Joined: 30 Jul 2011
Posts: 868
Mon Sep 16, 2013 10:23 am      Reply with quote
Paying forward a favor that was granted me by Toby when I was new on the forum and couldn't post photos, I am posting aartipat's photo for her and the message she sent with it as it may help you know how to help her:

aartipat wrote:
Hi,

Thanks.

Image

I started threading when I was 16 and never had problems. I know now I should have waited a few more years! I began waxing about 2 years ago which I believe is when the dark shadow began. I guess that combined with no sun protection is what caused it.


I personally think hydroquinone is da debil. I saw it bleach my cousins' faces and then years later I saw them and from afar they looked darker than me. Upclose, their skin was blotchy and looked awful. There is a good reason it is banned in some countries. And yes, not using sunblock, especially when using it or an exfoliant, is a huge mistake.
VeronicaM
VIP Member
20% products discount
free skin care

View user's profileSend private message
Joined: 30 Jul 2011
Posts: 1389
Mon Sep 16, 2013 10:50 am      Reply with quote
Nonie aka AD wrote:
I personally think hydroquinone is da debil. I saw it bleach my cousins' faces and then years later I saw them and from afar they looked darker than me. Upclose, their skin was blotchy and looked awful. There is a good reason it is banned in some countries. And yes, not using sunblock, especially when using it or an exfoliant, is a huge mistake.



Nonie,

What would you suggest in place of hydroquinone?
Nonie aka AD
Preferred Member
15% products discount
free skin care

View user's profileSend private message
Joined: 30 Jul 2011
Posts: 868
Mon Sep 16, 2013 2:19 pm      Reply with quote
VeronicaM wrote:
Nonie aka AD wrote:
I personally think hydroquinone is da debil. I saw it bleach my cousins' faces and then years later I saw them and from afar they looked darker than me. Upclose, their skin was blotchy and looked awful. There is a good reason it is banned in some countries. And yes, not using sunblock, especially when using it or an exfoliant, is a huge mistake.



Nonie,

What would you suggest in place of hydroquinone?


VeronicaM I do not approve of skin bleaching at all. I have never understood why anyone who's been blessed with melanin would want to get rid of their beautiful dark skin. I have always admired dark skin and used to wish I were darker than I am (Think dark chocolate/Alek Wek dark. That blemishes don't show up as easily on dark skin as they do on light skin was one attracting factor to me). I even tried tanning my skin with those tanning lotions when they first came out; and while I did look darker during the day after using them, when I took a shower, they seemed to wash off and to my eyes which had gotten accustomed to the darker hue during the day, I looked even lighter than before after the shower--boo!

Now if the reason for wanting to use hydroquinone is to treat hyperpigmentation due to acne or age spots, say, I think exfoliation (which also happens naturally) and wearing sunblock will even the skin out eventually. An anti-inflammmatory diet also plays a role in this. Even just cutting out junk food, sugar, soda, wheat, dairy and drinking more water while also increasing your intake of dark colored veggies and fruits can make a huge difference to your skin. I shared an article about how diet can help treat hyperpigmentation in this thread:

http://www.essentialdayspa.com/forum/viewthread.php?tid=43962
aartipat
New Member

View user's profileSend private message
Joined: 13 Sep 2013
Posts: 7
Thu Sep 19, 2013 3:40 am      Reply with quote
I agree ^^

I only used hydroquinone on my upper lip before, but after I was told to use obagi on my whole face as I have acne marks.

Now I've lost the natural olive/tan colour in my skin. I feel like my skin is ruined to be honest.

If I stopped using Obagi will the colour come back? Even if its months down the line? Perhaps I could instead get some glycolic peels to reduce acne marks and improve tightness in my skin?
VeronicaM
VIP Member
20% products discount
free skin care

View user's profileSend private message
Joined: 30 Jul 2011
Posts: 1389
Thu Sep 19, 2013 4:19 am      Reply with quote
aartipat,

I read that Derma E's pycnogenol toner is effective at giving/restoring the skin's golden undertone:

http://www.skincaretalk.com/t/29552/pycnogenol-toner

A daily vitamin C serum might also be beneficial. Paula's Choice recently released a vitamin C serum, which has gotten rave reviews so far. It's much less expensive than the Skinceuticals version.
VeronicaM
VIP Member
20% products discount
free skin care

View user's profileSend private message
Joined: 30 Jul 2011
Posts: 1389
Thu Sep 19, 2013 5:08 am      Reply with quote
aartipat,

If you do decide to use the pycnogenol toner or any other product to restore the golden undertone to your complexion, please let us know how it goes. Please keep us updated.
System
Automatic Message
Thu Oct 17, 2019 5:32 am
If this is your first visit to the EDS Forums please take the time to register. Registration is required for you to post on the forums. Registration will also give you the ability to track messages of interest, send private messages to other users, participate in Gift Certificates draws and enjoy automatic discounts for shopping at our online store. Registration is free and takes just a few seconds to complete.

Click Here to join our community.

If you are already a registered member on the forums, please login to gain full access to the site.

Reply to topic



StriVectin Repair & Protect Moisturizer Broad Spectrum SPF 30 (50 ml / 1.7 floz) Phyto-C Phyto Gel (15 ml / 0.5 floz) Decleor Orexcellence Energy Concentrate Youth Mask (50 ml)